Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 22, 2000, 3:57 AM CST for Dawson County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 22, 2000, 3:57 AM CST (09:57 UTC)
- Expired
- Mar 22, 2000, 4:45 AM CST
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dawson County, TX
The radar
The Midland/Odessa radar (KMAF), 84 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 11:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Mar 22, 1:15 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3806 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 220959 SVRMAF TXC115-221045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 357 AM CST WED MAR 22 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DAWSON COUNTY IN TEXAS * UNTIL 445 AM CST * AT 353 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF PATRICIA...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... MIDWAY...SPARENBERG...KLONDIKE...TENMILE...FRIENDSHIP... KEY...HANCOCK AND LAMESA. LAT...LON 3255 10214 3253 10172 3274 10171 3292 10182
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 12:24 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Mar 22, 12:24 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1224 AM CST WED MAR 22 2000 DUE TO ONGOING SEVERE WEATHER...ROUTINE PUBLIC PRODUCTS WILL BE DELAYED THIS MORNING. HOPE TO HAVE THE ZONE FORECASTS OUT BY 600 AM. APOLOGIES FOR ANY INCONVENIENCES...70. .MAF... TX...NONE. NM...NONE. MARTIN
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:09 PM CST | Severe Thunderstorm Warning | MAF | Scurry | 51 min |
| Mar 21, 7:18 PM CST | Tornado Warning | MAF | Scurry | 42 min |
| Mar 21, 7:59 PM CST | Severe Thunderstorm Warning | MAF | Scurry | 31 min |
| Mar 21, 11:38 PM CST | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 67 min |
| Mar 22, 12:10 AM CST | Severe Thunderstorm Warning | MAF | Ward, Winkler | 65 min |
| Mar 22, 12:21 AM CST | Tornado Warning | MAF | Ward, Winkler | 54 min |
| Mar 22, 12:38 AM CST | Tornado Warning | MAF | Andrews | 37 min |
| Mar 22, 12:46 AM CST | Tornado Warning | MAF | Ector | 44 min |
| Mar 22, 12:49 AM CST | Flash Flood Warning | MAF | Andrews, Gaines | 2 hr |
| Mar 22, 12:54 AM CST | Tornado Warning | MAF | Gaines | 36 min |
| Mar 22, 12:55 AM CST | Severe Thunderstorm Warning | MAF | Upton | 65 min |
| Mar 22, 1:09 AM CST | Tornado Warning | MAF | Winkler | 36 min |
| Mar 22, 1:20 AM CST | Tornado Warning | MAF | Ector | 55 min |
| Mar 22, 1:32 AM CST | Severe Thunderstorm Warning | MAF | Gaines | 58 min |
| Mar 22, 1:56 AM CST | Flash Flood Warning | MAF | Andrews, Gaines | 2 hr |
| Mar 22, 2:08 AM CST | Tornado Warning | MAF | Andrews, Ector | 52 min |
| Mar 22, 2:40 AM CST | Flash Flood Warning | MAF | Ector | 3 hr |
| Mar 22, 2:57 AM CST | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 63 min |
| Mar 22, 4:00 AM CST | Severe Thunderstorm Warning | MAF | Martin | 45 min |
| Mar 22, 4:18 AM CST | Flash Flood Warning | MAF | Martin | 117 min |
| Mar 22, 4:23 AM CST | Flash Flood Warning | MAF | Andrews | 2 hr |
| Mar 22, 4:30 AM CST | Flash Flood Warning | MAF | Gaines | 2 hr |
| Mar 22, 4:43 AM CST | Severe Thunderstorm Warning | MAF | Borden, Dawson | 62 min |
| Mar 22, 5:33 AM CST | Flash Flood Warning | MAF | Dawson | 3 hr |
| Mar 22, 1:45 PM CST | Tornado Warning | MAF | Pecos | 30 min |
| Mar 22, 2:15 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 45 min |
| Mar 22, 2:35 PM CST | Severe Thunderstorm Warning | MAF | Upton | 40 min |
| Mar 22, 2:59 PM CST | Tornado Warning | MAF | Upton | 31 min |
| Mar 22, 3:15 PM CST | Tornado Warning | MAF | Upton | 30 min |
| Mar 22, 3:16 PM CST | Severe Thunderstorm Warning | MAF | Borden | 29 min |
| Mar 22, 3:26 PM CST | Severe Thunderstorm Warning | MAF | Martin, Midland | 49 min |
| Mar 22, 3:53 PM CST | Flash Flood Warning | MAF | Pecos, Upton | 3 hr |
| Mar 22, 3:53 PM CST | Tornado Warning | MAF | Pecos | 37 min |
| Mar 22, 4:03 PM CST | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 42 min |
| Mar 22, 4:22 PM CST | Flash Flood Warning | MAF | Glasscock, Midland | 3 hr |
| Mar 22, 4:29 PM CST | Tornado Warning | MAF | Upton | 46 min |
| Mar 22, 4:38 PM CST | Severe Thunderstorm Warning | MAF | Ector | 52 min |
| Mar 22, 4:47 PM CST | Severe Thunderstorm Warning | MAF | Glasscock | 43 min |
| Mar 22, 4:54 PM CST | Tornado Warning | MAF | Glasscock | 51 min |
| Mar 22, 5:16 PM CST | Severe Thunderstorm Warning | MAF | Howard | 44 min |
| Mar 22, 5:19 PM CST | Tornado Warning | MAF | Upton | 26 min |
| Mar 22, 5:23 PM CST | Severe Thunderstorm Warning | MAF | Crane, Pecos | 52 min |
| Mar 22, 5:34 PM CST | Flash Flood Warning | MAF | Crane, Glasscock, Midland, Pecos, Upton | 2 hr |
| Mar 22, 5:42 PM CST | Tornado Warning | MAF | Howard | 33 min |
| Mar 22, 5:44 PM CST | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 46 min |
| Mar 22, 5:53 PM CST | Tornado Warning | MAF | Mitchell | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.